| Model Number |
OCCLUDER |
| Medical Device Problem Codes |
Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Codes |
High Blood Pressure/ Hypertension (1908); Hypoxia (1918); Obstruction/Occlusion (2422)
| Date of Event |
04/18/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2023, a 4mm x 2mm amplatzer piccolo occluder was chosen for implant using a 4f amplatzer torqvue delivery system and a 4f non-abbott introducer.The patent ductus arteriosus (pda) minimal diameter was measured as 1.6mm, the pda diameter at the aortic ampulla was 4.5mm, and the pda length was 5.6mm.The device was placed intraductally, tested and optimally positioned.After it was released, the user pushed the occluder into the aorta with the sheath.It was reported that 75% of the device remained inside the ductus but the remaining 25% was protruding into the aorta.After being pushed, the occluder blocked arterial flow and the patient's vital signs were compromised.The patient's oxygenation decreased, blood pressure increased, and the patient's pulse was no longer felt.A snare was used to emergently capture the occluder and remove it from the patient.The delivery sheath and introducer were replaced and the occluder was reloaded.The device was implanted without complications.The patient was reported as stable.
Additional Manufacturer Narrative
An event of device shift in position within the intended implant site was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could potentially be related to the user not following the recommended sizing chart provided in the ifu.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.A review of the ductal measurements as reported from the field was performed.Per the sizing table in the instructions for use, artmt600061587-c, sizing chart t3, the recommended size device is 03-02 mm.Please note that, per the instructions for use, "this device was sterilized with ethylene oxide and is for single-use only.Do not reuse or resterilize this device.¿.